MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY; PISTON SYRINGE
Catalog Number 309701
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd luer-lok¿ syringe bulk sterile pharmacy convenience tray had foreign matter.This was discovered before use.The following information was provided by the initial reporter: material no.309701, batch no.8274580.It was reported that there was issues with the 1 ml bd syringes slip tip tray.Six were found with different types of contaminants, four had missing plungers, and one was found with a scale marking issue.Per response email: one dirty looking syringe (dirt on the white part of the plunger).This was noticed prior to being used.Per email: we have discovered fourteen issues from the last six months of this year.Please accept this email as my official notification of our observations and i am requesting bd to conduct an investigation and if applicable implement a capa into the observations.Six empty 1ml bd syringe -slip tip tray were found with different types of contaminants.Four empty 1ml bd syringe -slip tip in tray were found without plungers in the syringes barrel.One empty 3ml bd syringe -luer lock in tray was found with some type of contaminant.One empty 1ml bd syringe -slip in tip tray was found with a graduated marking defect.One blunt fill needle with filter was found with some kind of defect.I have completed my internal investigation under our deviation file (b)(4), all of the aforementioned issues were detected by a sterile laboratory assistant upon opening the respective trays in our cleanroom therefore the issues did not originate from our facility.Please note that all of the issues were detected prior to filling products into them so no patient safety was affected.I will also like to inform you that i conducted aql on the remaining empty stock at the time of the observations on the respective bd lots but did not find additional issues, but the accumulative quantities of defects exceeded our actionable limit hence my request of an investigation.
 
Additional Manufacturer Narrative
H.6.Investigation: three loose 1ml syringes were received and evaluated.Two of the syringes did not contain plunger rods and were rejectable per product specification.One syringe was observed to have a brown foreign matter substance attached to the thumb rest of the plunger rod.It appeared to be oil and was larger than level 3 in size, which was rejectable per product specification.The plunger rod was from mold c-220 cavity 58.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Potential root cause for the missing plunger rod defect is associated with the assembly process.During the manufacture of this batch, it was reported there was a shortage of plunger rods.Potential root cause for the foreign matter defect is associated with the molding process.The oil found on the syringe is most likely oil from the molding machines used for lubrication.No corrective actions are necessary based on either defective rate identified.
 
Event or Problem Description
It was reported that bd luer-lok¿ syringe bulk sterile pharmacy convenience tray had foreign matter.This was discovered before use.The following information was provided by the initial reporter: material no.309701 batch no.8274580.It was reported that there was issues with the 1 ml bd syringes slip tip tray.Six were found with different types of contaminants, four had missing plungers, and one was found with a scale marking issue.Per response email: one dirty looking syringe (dirt on the white part of the plunger).This was noticed prior to being used.Per email: we have discovered fourteen issues from the last six months of this year.Please accept this email as my official notification of our observations and i am requesting bd to conduct an investigation and if applicable implement a capa into the observations.Six empty 1ml bd syringe -slip tip tray were found with different types of contaminants.Four empty 1ml bd syringe -slip tip in tray were found without plungers in the syringes barrel.One empty 3ml bd syringe -luer lock in tray was found with some type of contaminant.One empty 1ml bd syringe -slip in tip tray was found with a graduated marking defect.One blunt fill needle with filter was found with some kind of defect.I have completed my internal investigation under our deviation file d19002, all of the aforementioned issues were detected by a sterile laboratory assistant upon opening the respective trays in our cleanroom therefore the issues did not originate from our facility.Please note that all of the issues were detected prior to filling products into them so no patient safety was affected.I will also like to inform you that i conducted aql on the remaining empty stock at the time of the observations on the respective bd lots but did not find additional issues, but the accumulative quantities of defects exceeded our actionable limit hence my request of an investigation.

Brand Name
BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8732218
Report Number1213809-2019-00654
Device Sequence Number2534777
Product Code FMF
UDI-Device Identifier30382903097013
UDI-Public30382903097013
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Catalogue Number309701
Device Lot Number8274580
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;